Arkansas, 2011Tornado and Flash Flood in Arkansas, May 20, 2011
May 20, 2011 · NWS TSA · 3 events in 3 counties and zones
Thunderstorms developed into northwestern Arkansas during the morning hours of the 20th ahead of an upper level disturbance and associated cold front. The stronger storms produced damaging wind gusts and an isolated tornado.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $11,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed into northwestern Arkansas during the morning hours of the 20th ahead of an upper level disturbance and associated cold front. The stronger storms produced damaging wind gusts and an isolated tornado.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 20, 5:59 AM CST, 1 hour 21 minutes earlier.
Area forecast discussion, May 20, 5:59 AM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
659 AM CDT FRI MAY 20 2011
.DISCUSSION...
THE 12Z AVIATION DISCUSSION IS INCLUDED BELOW.
&&
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
A COUPLE ROUNDS OF TSRA ARE EXPTD ACROSS E OK/NW AR TODAY. THE
FIRST ROUND THIS MORNING WILL AFFECT MOST IF NOT ALL OF THE TAF
SITES BY MIDDAY. ANOTHER ROUND OF STORMS IS EXPECTED BY EARLY THIS
EVENING AS STORMS FORM OVER CENTRAL OK DURING THE AFTERNOON AND
MOVE EAST. EXPECT MVFR CONDITIONS WITH THE TSRA ACTIVITY. STORMS
SHOULD MOVE EAST OF THE TERMINALS EARLY SATURDAY MORNING. MVFR
CIGS MAY LINGER AFTER THAT OVER NE OK AND NW AR.
LACY
&&
.PREV DISCUSSION... /ISSUED 335 AM CDT FRI MAY 20 2011/
DISCUSSION...
LARGE UPPER LOW OVER THE CENTRAL ROCKIES WILL BE THE SHORT TERM
FOCUS OF THIS FORECAST. AT PRESENT...ORGANIZED LINEAR MCS MOVING
ACROSS SOUTHWEST/WEST CENTRAL OKLAHOMA SHOULD CONTINUE TO PROGRESS
EAST THROUGH THE MORNING. THIS COMPLEX SHOULD REACH EASTERN
OKLAHOMA IN SOME FORM LATER THIS MORNING...WHILE SCATTERED
ELEVATED SHOWERS AND THUNDERSTORMS DEVELOPING AHEAD OF THIS OVER
SOUTHEAST OKLAHOMA. DO NOT ANTICIPATE THIS ACTIVITY TO BECOME TOO
WIDESPREAD SO WE SHOULD SEE A RATHER UNSTABLE AIRMASS DEVELOP
AHEAD OF THE MCS INTO THE AFTERNOON. WOULD EXPECT TO SEE AN
INCREASING THREAT OF SEVERE WEATHER AS A RESULT.
DRY LINE WILL REMAIN SITUATED OVER WESTERN OK BUT IT REMAINS VERY
QUESTIONABLE WHETHER ENOUGH RECOVERY CAN TAKE PLACE FOR ADDITIONAL
STORMS. DO HOWEVER EXPECT WIDESPREAD LOW LEVEL JET DRIVEN
CONVECTION LATER THIS EVENING AND OVERNIGHT ACROSS EASTERN OK AND
NW ARKANSAS AS SIGNIFICANT SHORTWAVE ENERGY EJECTS ACROSS THE
PLAINS. HEAVY RAINFALL WILL BECOME MORE OF A CONCERN WITH THE
SECOND ROUND OF STORMS TONIGHT.
UPPER LOW WILL SHIFT INTO THE NORTHERN PLAINS SATURDAY WITH MID
AND UPPER LEVEL FLOW BECOMING MORE WESTERLY. SFC FRONT WILL LIKELY
STALL TO OUR NORTH WITH VERY WARM AND HUMID AIRMASS REMAINING WITH
US THROUGH THE WEEKEND. OVERALL THUNDERSTORM CHANCES SATURDAY
APPEAR LIMITED THOUGH SOME DEVELOPMENT POSSIBLE NEAR THE BOUNDARY
TO OUR NORTH. BY SUNDAY AFTERNOON ANOTHER UPPER TROUGH BEGINS TO
TAKE SHAPE OVER THE WESTERN U.S. WITH THE FLOW BACKING ONCE AGAIN.
THIS WILL KEEP THE OVERALL PATTERN UNSETTLED WITH FORECAST AREA
REMAINING IN AN UNSTABLE WARM SECTOR THROUGH THE EARLY PART OF
NEXT WEEK. THIS SYSTEM IS EXPECTED TO SLOWLY MOVE EAST WITH A
PROBABLE UPTICK IN THUNDERSTORM AND SEVERE WEATHER CHANCES BY MID
WEEK...FOLLOWED BY A COOLER AND MORE STABLE REGIME BY THE END OF
THE FORECAST PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 80 66 85 68 / 100 90 10 20
FSM 81 67 85 67 / 100 80 20 20
MLC 80 65 84 70 / 100 80 10 20
BVO 79 65 83 63 / 100 90 20 20
FYV 76 64 80 64 / 100 80 20 20
BYV 77 64 79 64 / 100 90 20 20
MKO 78 65 84 66 / 100 90 10 20
MIO 80 65 83 64 / 100 90 20 20
F10 79 64 84 68 / 100 90 10 20
HHW 82 67 84 69 / 80 80 20 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
AVIATION...30
Hazardous weather outlook, May 20, 4:10 AM CST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
510 AM CDT FRI MAY 20 2011
ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
510 AM CDT FRI MAY 20 2011
...CHANCE OF SEVERE STORMS TODAY AND TONIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...LATE THIS AFTERNOON.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...MID MORNING.
FLASH FLOOD.
RISK...ELEVATED.
AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...MIDDAY.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...MIDDAY.
AREA AT GREATEST RISK...NORTHWEST ARKANSAS.
DISCUSSION...
A LINE OF STORMS OVER CENTRAL OKLAHOMA THIS MORNING WILL MOVE EAST
INTO EASTERN OKLAHOMA LATER THIS MORNING AND INTO NORTHWEST
ARKANSAS BY AROUND MIDDAY. MARGINALLY SEVERE WIND AND HAIL ARE
POSSIBLE IN A FEW SPOTS WITH THIS FIRST ROUND OF STORMS. LOCALLY
HEAVY RAINFALL IS A GOOD BET AS WELL.
MORE STORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT BY LATE
THIS AFTERNOON OVER CENTRAL OKLAHOMA AND MOVE INTO EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS LATE THIS AFTERNOON AND TONIGHT.
IF THE ATMOSPHERE CAN RECOVER FROM THE MORNING STORMS...THERE
WILL BE A BETTER RISK OF SEVERE WEATHER WITH THIS ROUND OF STORMS.
IF STORMS ARE MORE DISCREET...VERY LARGE HAIL AND EVEN AN ISOLATED
TORNADO ARE POSSIBLE. OTHERWISE...DAMAGING WINDS AND LARGE HAIL
WILL BE THE PRIMARY HAZARDS.
GIVEN THE MULTIPLE ROUNDS OF HEAVY RAIN PRODUCING THUNDERSTORMS
EXPECTED...SOME AREAS COULD SEE SOME FLASH FLOODING. RIGHT
NOW...IT APPEARS THE AREA WITH THE BEST CHANCE FOR HEAVY RAIN WILL
BE FROM SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
EXTENDED DISCUSSION...
A FAIRLY UNSETTLED WEATHER PATTERN IS IN PLACE OVER OKLAHOMA AND
ARKANSAS...AND IS EXPECTED TO PERSIST TILL WELL INTO NEXT WEEK. A
FRONT WILL SWEEP THROUGH THE REGION BY TONIGHT...WITH SOME
ACTIVITY LINGERING INTO SATURDAY MORNING IN THE EAST. STORM
CHANCES RETURN SUNDAY AS THE BOUNDARY LIFTS BACK NORTH INTO THE
REGION...AND WILL CONTINUE INTO EARLY NEXT WEEK AS WEAK
DISTURBANCES MOVE ACROSS THE REGION. A STRONGER SYSTEM IS
EXPECTED TO MOVE ACROSS THE PLAINS BY THE MIDDLE OF NEXT
WEEK. A COLD FRONT WILL SWEEP THROUGH THE REGION WEDNESDAY INTO
WEDNESDAY NIGHT...WITH CHANCES OF RAIN FINALLY COMING TO AN END ON
THURSDAY. SMALL CHANCES FOR SEVERE WEATHER CAN BE EXPECTED FOR THE
LATTER PART OF THE WEEKEND INTO NEXT WEEK...GIVEN THE TIME OF YEAR
AND THE PRESENCE OF SOME UPPER LEVEL SUPPORT.
FLOODING MAY BECOME A CONCERN IF STORMS HIT THE SAME AREAS OVER
AND OVER THROUGHOUT THE COURSE OF THE WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, May 20, 6:03 AM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
703 AM CDT FRI MAY 20 2011
OKZ058-201230-
OTTAWA OK-
703 AM CDT FRI MAY 20 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CENTRAL OTTAWA
AT 703 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF FAIRLAND...MOVING NORTH AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MIAMI...COMMERCE...FAIRLAND...
WYANDOTTE...OTTAWA...QUAPAW...CARDIN AND PICHER.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3701 9464 3673 9474 3673 9490 3700 9488
TIME...MOT...LOC 1203Z 190DEG 38KT 3681 9481Special weather statement, May 20, 6:14 AM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
714 AM CDT FRI MAY 20 2011
OKZ054>056-060-061-064>067-201245-
CREEK OK-NOWATA OK-OKFUSKEE OK-OKMULGEE OK-OSAGE OK-ROGERS OK-TULSA
OK-WAGONER OK-WASHINGTON OK-
714 AM CDT FRI MAY 20 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHEASTERN CREEK...WESTERN NOWATA...OKMULGEE...EASTERN
OSAGE...WESTERN ROGERS...TULSA...NORTHWESTERN WAGONER AND
WASHINGTON
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
AT 712 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF HULAH TO TULSA TO 7 MILES
SOUTHWEST OF BEARDEN...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...TULSA...CLAREMORE...
CATOOSA...VERDIGRIS...OOLOGAH...TALALA...OKEMAH...OKFUSKEE...OKMULGEE...
HENRYETTA...BEGGS...HECTORVILLE...HULAH...LEONARD...BIXBY...JENKS...
OWASSO...GLENPOOL...SPERRY...SKIATOOK...COLLINSVILLE...BROKEN ARROW...
BARTLESVILLE...VERA...RAMONA...OCHELATA...DEWEY...COPAN...
STONEBLUFF...ONETA...SLICK...MOUNDS...KIEFER AND SAPULPA.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3700 9576 3620 9558 3586 9573 3585 9576
3537 9594 3537 9598 3533 9598 3529 9644
3546 9646 3613 9606 3701 9625
TIME...MOT...LOC 1212Z 226DEG 27KT 3698 9616 3620 9598
3531 9650Special weather statement, May 20, 6:49 AM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
749 AM CDT FRI MAY 20 2011
ARZ010-OKZ069-072-201315-
ADAIR OK-SEQUOYAH OK-WASHINGTON AR-
749 AM CDT FRI MAY 20 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHWESTERN WASHINGTON
IN EAST CENTRAL OKLAHOMA
NORTHERN SEQUOYAH
IN NORTHEAST OKLAHOMA
ADAIR
AT 749 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF BUNCH...MOVING NORTH AT 55 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MARIETTA...STILWELL...BUNCH...
BARON...CHRISTIE...PROCTOR...WESTVILLE...BALLARD...WATTS...LINCOLN...
MORROW...CLYDE...CANEHILL...SUMMERS...RHEA...VINEY GROVE...CINCINNATI
AND WEDINGTON.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3575 9444 3575 9449 3569 9448 3556 9455
3560 9479 3616 9479 3611 9455 3610 9455
3610 9451 3605 9428
TIME...MOT...LOC 1249Z 183DEG 46KT 3565 9468Special weather statement, May 20, 6:51 AM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
751 AM CDT FRI MAY 20 2011
OKZ058-063-201315-
DELAWARE OK-OTTAWA OK-
751 AM CDT FRI MAY 20 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHEASTERN DELAWARE AND SOUTHEASTERN OTTAWA
AT 751 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
TIFF CITY...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...TIFF CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3660 9461 3658 9466 3671 9475 3696 9462
3695 9461
TIME...MOT...LOC 1251Z 213DEG 43KT 3678 9459Special weather statement, May 20, 7:07 AM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
807 AM CDT FRI MAY 20 2011
ARZ010-019-201330-
CRAWFORD AR-WASHINGTON AR-
807 AM CDT FRI MAY 20 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHWESTERN CRAWFORD AND SOUTHERN WASHINGTON
AT 807 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES EAST OF
CEDARVILLE...MOVING NORTH AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HICKS...ODELL...WALNUT GROVE...
WINSLOW...WEST FORK...LINCOLN...PRAIRIE GROVE...BLACKBURN...HOGEYE...
STRICKLER...MORROW...BRENTWOOD...WOOLSEY...CLYDE...CANEHILL...SULPHUR
CITY...SUMMERS...BLACK OAK...GREENLAND...VINEY GROVE...CEDARVILLE...
NATURAL DAM...CHESTER...RUDY AND LEE CREEK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3602 9452 3599 9401 3552 9425 3554 9442
TIME...MOT...LOC 1307Z 194DEG 45KT 3560 9432Special weather statement, May 20, 7:07 AM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
807 AM CDT FRI MAY 20 2011
ARZ001-201345-
BENTON AR-
807 AM CDT FRI MAY 20 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 845 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
NORTHWESTERN BENTON
AT 808 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF MAYSVILLE...MOVING NORTH AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SULPHUR SPRINGS...MAYSVILLE AND
GRAVETTE.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3635 9445 3640 9460 3651 9460 3650 9438
3650 9437
TIME...MOT...LOC 1308Z 194DEG 45KT 3646 9453Event by event
1 tornado, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Tornado, Washington
- When
- May 20, 7:20 AM CST to 7:21 AM CST
- Where
- Washington County, 0.74 mi ENE of Baldwin to 1.16 mi NE of Baldwin
- Rating
- EF0
- Path length
- 0.5 mi
- Path width
- 50 yd
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 36.035, -94.108
A brief tornado blew down large tree limbs at Stonebridge Meadows Golf Club, caused minor damage to fences, and blew a trampoline about 120 yards over a house.
Thunderstorm Wind, Benton
- When
- May 20, 7:58 AM CST
- Where
- Benton County, Rogers
- Measured
- 57 kt (66 mph) estimated gust
- Injuries
- 2 direct, 0 indirect
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 36.330, -94.120
A tree was blown down onto a car injuring two people.
Flash Flood, Madison
- When
- May 20, 12:00 PM CST to 1:30 PM CST
- Where
- Madison County, Kingston to 1.1 mi E of Kingston
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 36.050, -93.520
Locally heavy rainfall resulted in flooding of county roads south of Kingston.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Montana, May 20 to 31, 20112 deaths · $14 million · 13 events
- Tornado and Flash Flooding in Arkansas, May 20 to 24, 2011$496,000 · EF0 · 62 events
- Flooding and Heavy Rain in Nebraska, May 20 to 21, 2011$1.6 million · 5 events
- Flash Flooding and Lightning Strike in Vermont, May 20, 2011$585,000 · 5 events
- Tornado and Hail in Texas, May 20 to 21, 2011$106,000 · EF0 · 40 events
- Flood in Wyoming, May 20 to 23, 2011$520,000 · 1 event
- Flash Flooding and Flood in Texas, May 20, 2011$110,000 · 1.75 in hail · 32 events
- Flood in South Dakota, May 20 to 31, 2011$300,000 · 1 event
- Tornado in Montana, May 20, 2011$75,000 · EF1 · 1 event
- Tornado in Oklahoma, May 20, 2011$35,000 · EF1 · 1 event
- Flash Flooding in New York, May 20, 2011$80,000 · 6 events
- Tornadoes and Hail in Texas, May 20, 2011$15,000 · EF0 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 309601, 309597, 309599.